Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 31, 2015, 11:51 PM CDT for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2015, 11:51 PM CDT (04:51 UTC)
- Expired
- Apr 1, 2015, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1642 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS54 KTSA 010451
SVRTSA
OKC111-010530-
/O.NEW.KTSA.SV.W.0064.150401T0451Z-150401T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRIS...
AND MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BALD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3569 9594 3578 9578 3576 9577 3573 9577
3572 9575 3566 9571 3557 9571 3555 9575
3555 9581
TIME...MOT...LOC 0451Z 158DEG 9KT 3561 9579
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
190
WWUS54 KTSA 010523
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CDT WED APR 1 2015
OKC111-010533-
/O.EXP.KTSA.SV.W.0064.000000T0000Z-150401T0530Z/
OKMULGEE OK-
1223 AM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKMULGEE COUNTY
WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...SEVERE THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3569 9594 3578 9578 3576 9577 3573 9577
3572 9575 3566 9571 3557 9571 3555 9575
3555 9581
TIME...MOT...LOC 0523Z 158DEG 9KT 3568 9583
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:47 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 31, 11:47 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT TUE MAR 31 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. THUNDERSTORMS HAVE REMAINED ISOLATED ACROSS SOUTHEAST OK ALTHOUGH ACTIVITY ACROSS CENTRAL OK WILL LIKELY MAKE A RUN INTO SOUTHEAST OKLAHOMA AFTER 07-08Z. ELSEWHERE...EXPECT MVFR/OCCASIONAL IFR CIGS TO DEVELOP...WITH IMPROVING CONDITIONS LATER WEDNESDAY MORNING. ADDITIONAL SHOWER/THUNDERSTORMS POSSIBLE LATER WEDNESDAY AFTERNOON ACROSS SOUTHEAST OK INTO NORTHWEST AR...AND HAVE INCLUDED VCTS FOR THOSE TAF SITES. && .PREV DISCUSSION... /ISSUED 833 PM CDT TUE MAR 31 2015/ DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING NEAR A SURFACE BOUNDARY THAT EXTENDS FROM NEAR OKEMAH TO WEBBERS FALLS AND INTO WEST-CENTRAL ARKANSAS NEAR INTERSTATE 40. THE MAIN THREAT FROM THESE STORMS IS VERY LARGE HAIL. THIS ACTIVITY IS EXPECTED TO FADE OVER THE NEXT COUPLE OF HOURS AS WE LOSE DAYTIME HEATING. OUR FOCUS WILL THEN TURN OUT TO OUR WEST WHERE SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO CONGEAL TOGETHER AND SPREAD TO THE EAST OVERNIGHT AND MOVE INTO EASTERN OKLAHOMA AFTER MIDNIGHT. HAVE ADJUSTED POPS AFTER 6Z TO ACCOUNT FOR THIS TREND. OTHERWISE...CURRENT FORECAST FOR TONIGHT IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 82 65 82 / 30 20 20 50 FSM 59 78 61 81 / 50 40 20 30 MLC 63 80 67 81 / 60 30 20 30 BVO 51 82 62 79 / 20 20 20 60 FYV 50 74 60 75 / 10 30 20 30 BYV 52 74 60 76 / 10 30 20 30 MKO 58 77 63 78 / 60 30 20 40 MIO 55 79 64 75 / 10 30 20 50 F10 59 79 65 81 / 60 30 20 30 HHW 61 77 63 80 / 50 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Mar 31, 11:02 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1102 PM CDT TUE MAR 31 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1102 PM CDT TUE MAR 31 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING HOURS ACROSS EAST-CENTRAL OKLAHOMA NEAR THE INTERSTATE 40 CORRIDOR. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND VERY HEAVY RAIN THAT COULD LEAD TO FLOODING OF LOW LYING AREAS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT FROM WESTERN ARKANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BY THE TIME THEY MOVE INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL. A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY LATE SUNDAY INTO MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 31, 10:11 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE MAR 31 2015
OKZ066-010400-
OKMULGEE OK-
1011 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OKMULGEE
AT 1012 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OKMULGEE STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...MORRIS...PRESTON...
BEGGS AND OKMULGEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3583 9590 3557 9583 3555 9619 3571 9619
TIME...MOT...LOC 0312Z 252DEG 11KT 3564 9614Special weather statement, Mar 31, 10:13 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE MAR 31 2015
OKZ070-071-074-010400-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
1013 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL AND EASTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF PIERCE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...
PIERCE...RENTIESVILLE...WARNER AND LAKE EUFAULA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3551 9574 3556 9530 3524 9530 3527 9545
3529 9545 3530 9550 3528 9552 3533 9574
TIME...MOT...LOC 0314Z 262DEG 9KT 3542 9567Local storm report, Mar 31, 10:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL WELTY 35.62N 96.40W
03/31/2015 E2.50 INCH OKFUSKEE OK PUBLIC
&&
RJSLocal storm report, Mar 31, 11:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL PIERCE 35.43N 95.72W
03/31/2015 E1.00 INCH MCINTOSH OK PUBLIC
HAIL FELL JUST EAST OF PIERCE. TIME ESTIMATED VIA RADAR.
RELAYED VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.
&&
KAHLocal storm report, Mar 31, 11:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 E PIERCE 35.43N 95.65W
03/31/2015 E0.88 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED AT INTERSTATE 40 AND STATE HIGHWAY 150. TIME
ESTIMATED VIA RADAR.
&&
KAHSpecial weather statement, Mar 31, 11:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015
OKZ066-071-010515-
MCINTOSH OK-OKMULGEE OK-
1147 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 1147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
HOFFMAN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3546 9604 3558 9583 3544 9570 3531 9586
TIME...MOT...LOC 0447Z 146DEG 8KT 3546 9586The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Mar 31, 8:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Mar 31, 8:42 PM CDT | Special Weather Statement | TSA | McIntosh | 48 min |
| Mar 31, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Mar 31, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Mar 31, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Mar 31, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| Mar 31, 10:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Mar 31, 10:13 PM CDT | Special Weather Statement | TSA | McIntosh | 47 min |
| Mar 31, 10:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 49 min |
| Mar 31, 10:52 PM CDT | Areal Flood Advisory | TSA | McIntosh | 113 min |
| Mar 31, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 49 min |
| Mar 31, 11:47 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Mar 31, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 27 min |
| Apr 1, 1:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Apr 1, 1:58 AM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Apr 1, 2:07 AM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Apr 1, 2:15 AM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 1, 2:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Apr 1, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| Apr 1, 2:43 AM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Apr 1, 2:54 AM CDT | Special Weather Statement | TSA | Creek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| Apr 1, 3:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Apr 1, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 1, 3:24 AM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Apr 1, 3:31 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 29 min |
| Apr 1, 4:12 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Wagoner | 48 min |
| Apr 1, 4:21 AM CDT | Special Weather Statement | TSA | Wagoner | 39 min |
| Apr 1, 12:10 PM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Apr 1, 5:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.